Permutations preserving Cesàro mean, densities of natural numbers and uniform distribution of sequences
Annales de l'Institut Fourier, Volume 41 (1991) no. 3, pp. 665-678.

We are interested in permutations preserving certain distribution properties of sequences. In particular we consider μ-uniformly distributed sequences on a compact metric space X, 0-1 sequences with densities, and Cesàro summable bounded sequences. It is shown that the maximal subgroups, respectively subsemigroups, of Aut(N) leaving any of the above spaces invariant coincide. A subgroup of these permutation groups, which can be determined explicitly, is the Lévy group 𝒢. We show that 𝒢 is big in the sense that the Cesàro mean is characterized by its invariance under the Lévy group. As a result, any 𝒢 -invariant positive normalized linear functional on l (N) is an extension of Cesàro means. Finally we prove that there exist 𝒢 -invariant extensions of Cesàro mean to all of l (N).

Nous considérons les permutations de N qui conservent la μ-répartition des suites ou la densité des parties de N ou la somme de Cesàro des suites sommables, et montrons que le groupe (resp. semi-groupe) de ces permutations sont les mêmes. Il est prouvé qu’il y a des fonctionnelles de l (N) qui sont invariantes sous l’action du groupe de Lévy et que toutes ces fonctionnelles sont des extensions de la somme de Cesàro.

@article{AIF_1991__41_3_665_0,
     author = {Bl\"umlinger, M. and Obata, N.},
     title = {Permutations preserving {Ces\`aro} mean, densities of natural numbers and uniform distribution of sequences},
     journal = {Annales de l'Institut Fourier},
     pages = {665--678},
     publisher = {Institut Fourier},
     address = {Grenoble},
     volume = {41},
     number = {3},
     year = {1991},
     doi = {10.5802/aif.1269},
     mrnumber = {92j:43002},
     zbl = {0735.11004},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.1269/}
}
TY  - JOUR
AU  - Blümlinger, M.
AU  - Obata, N.
TI  - Permutations preserving Cesàro mean, densities of natural numbers and uniform distribution of sequences
JO  - Annales de l'Institut Fourier
PY  - 1991
SP  - 665
EP  - 678
VL  - 41
IS  - 3
PB  - Institut Fourier
PP  - Grenoble
UR  - http://archive.numdam.org/articles/10.5802/aif.1269/
DO  - 10.5802/aif.1269
LA  - en
ID  - AIF_1991__41_3_665_0
ER  - 
%0 Journal Article
%A Blümlinger, M.
%A Obata, N.
%T Permutations preserving Cesàro mean, densities of natural numbers and uniform distribution of sequences
%J Annales de l'Institut Fourier
%D 1991
%P 665-678
%V 41
%N 3
%I Institut Fourier
%C Grenoble
%U http://archive.numdam.org/articles/10.5802/aif.1269/
%R 10.5802/aif.1269
%G en
%F AIF_1991__41_3_665_0
Blümlinger, M.; Obata, N. Permutations preserving Cesàro mean, densities of natural numbers and uniform distribution of sequences. Annales de l'Institut Fourier, Volume 41 (1991) no. 3, pp. 665-678. doi : 10.5802/aif.1269. http://archive.numdam.org/articles/10.5802/aif.1269/

[C] J. Coquet, Permutations des entiers et répartition des suites, Publ. Math. Orsay (Univ. Paris XI, Orsay), 86-1 (1986), 25-39. | MR | Zbl

[K] V.L. Klee, Jr., Invariant extensions of linear functionals, Pacific J. Math., 14 (1954), 37-46. | MR | Zbl

[KN] L. Kuipers, H. Niederreiter, Uniform distribution of sequences Wiley, New York, 1974. | MR | Zbl

[L] P. Lévy, Problèms Concretes d'Analyse Fonctionelle, Gauthier-Villars, Paris, 1951. | Zbl

[O1] N. Obata, A note on certain permutation groups in the infinite dimensional rotation groups, Nagoya Math. J., 109 (1988), 91-107. | MR | Zbl

[O2] N. Obata, Density of natural numbers and the Lévy group J. Number Theory, 30 (1988), 288-297. | MR | Zbl

[P] A. Paterson, Amenability, A.M.S., Providence, 1988. | MR | Zbl

[R] H. Rindler, Eine Charakterisierung gleichverteilter Folgen, Arch. Math., 32 (1979), 185-188. | MR | Zbl

[S] Q. Stout, On Levi's duality between permutations and convergent series J. London Math. Soc., (2) 34 (1986), 67-80. | MR | Zbl

Cited by Sources: